Byetta-new side effect all of a sudden WTH?

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Byetta-new side effect all of a sudden WTH?


Closed Thread
 
Shared Thread Thread Tools
Old 04-14-2011, 20:10   #1
Junior Member
 
Join Date: Mar 2010
Location: Texas
Posts: 3


Unhappy Byetta-new side effect all of a sudden WTH?

Greetings,

I have been taking 5mcg for about 8 months on Byetta. I have never increased to twice a day, as I have REALLY struggled with nausea, acid reflux, and debilitating fatigue. Everyone said it would pass in time, and to really limit the ammt of fat I ate after the injection.

For the past ten days, I have vomited after injection/meal. It's not that I wasn't ill before...I was ...but I just kept trying to tough it out. Researched it trying much smaller food portions, fat intake. I've read so many tips...not enough carbs..."you're dropping to low" "not enough protein." It's like I roll the dice...with each and every meal. And oddly, something that gave me NO nausea one day, will give me awful awful nausea the next.

NOW, I've added vomiting to my list of side effects. Any ideas?
I am very close to stopping it. I am sick of being SICK.

I was diagnosed with PCOS, PRE-DIABETIC,INSULIN RESISTANT
16 months ago.

I know that I have a sensitive stomach I always have.
Metformin made me nauseous for a good six months and I had only worked my way to 1500 mg before it was suggested I try the byetta and cut back on metformin to 1,000.

It has never gotten smooth with Byetta and actually seems to be getting worse. Could my weight loss be a contributing factor?

I've lost 40 lbs (started at 220, I'm 5'4). Maybe I don't need as much meds?

I'm open to all thoughts.

Thank you ...if you've made it this far?

Tina
BTW, my last A1c was 5.3

tinaintexas is offline  
Old 04-14-2011, 20:33   #2
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default

Quote:
Originally Posted by tinaintexas View Post
Greetings,

I have been taking 5mcg for about 8 months on Byetta. I have never increased to twice a day, as I have REALLY struggled with nausea, acid reflux, and debilitating fatigue. Everyone said it would pass in time, and to really limit the ammt of fat I ate after the injection.

For the past ten days, I have vomited after injection/meal. It's not that I wasn't ill before...I was ...but I just kept trying to tough it out. Researched it trying much smaller food portions, fat intake. I've read so many tips...not enough carbs..."you're dropping to low" "not enough protein." It's like I roll the dice...with each and every meal. And oddly, something that gave me NO nausea one day, will give me awful awful nausea the next.

NOW, I've added vomiting to my list of side effects. Any ideas?
I am very close to stopping it. I am sick of being SICK.

I was diagnosed with PCOS, PRE-DIABETIC,INSULIN RESISTANT
16 months ago.

I know that I have a sensitive stomach I always have.
Metformin made me nauseous for a good six months and I had only worked my way to 1500 mg before it was suggested I try the byetta and cut back on metformin to 1,000.

It has never gotten smooth with Byetta and actually seems to be getting worse. Could my weight loss be a contributing factor?

I've lost 40 lbs (started at 220, I'm 5'4). Maybe I don't need as much meds?

I'm open to all thoughts.

Thank you ...if you've made it this far?

Tina
BTW, my last A1c was 5.3
Tina, you have put up with the side effects of Byetta longer than I would have put up with them. There are some easier ways to control your blood sugar, insulin is great and only has a few side effects. Good luck with whatever you decide.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Old 04-14-2011, 20:37   #3
Junior Member
 
Join Date: Mar 2010
Location: Texas
Posts: 3


Default

Quote:
Originally Posted by breezeonby View Post
Tina, you have put up with the side effects of Byetta longer than I would have put up with them. There are some easier ways to control your blood sugar, insulin is great and only has a few side effects. Good luck with whatever you decide.
Thank you for your reply.

This just can't continue. I have no quality of life.

I'm calling my doc. BTW, insulin has never been suggested as a treatment option. Is it because I'm insulin resistant, I wonder?

tinaintexas is offline  
 
Old 04-14-2011, 21:00   #4
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default

Quote:
Originally Posted by tinaintexas View Post
Thank you for your reply.

This just can't continue. I have no quality of life.

I'm calling my doc. BTW, insulin has never been suggested as a treatment option. Is it because I'm insulin resistant, I wonder?
I don't know the reason why insulin has never been suggested, but being insulin resistant doesn't mean that insulin won't help you, you may just need to take more than most people. You can have a healthy normal life while taking insulin. Since I don't know anything about your story with diabetes, I don't know what else to suggest. Being sick all of the time isn't normal or necessary, I hope you can find something to help you that doesn't make you sick. Good luck and let us know how you are doing.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
BYETTA and Pancreatitis c_cat1979 Diabetes News 11 05-22-2012 10:40
Byetta barranr Diabetes Medication and Supplies 30 06-15-2011 20:31
Side effect of met formin avrs New Member Introductions 5 03-20-2011 21:43
Side Effect Of Glucose Tablets breezeonby Diabetes 3 09-09-2010 21:30
Sudden Onset of Urinary Tract Infection breezeonby Diabetes Complications 4 03-12-2010 05:18

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 23:39.




Powered by vBulletin®
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.